Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 84, NWS Louisville, KY

April 9, 2011Clark County, Floyd County, Indiana; Jefferson County, Oldham County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Apr 9, 2011, 10:55 AM EDT for Clark County, Floyd County, Indiana; Jefferson County, Oldham County, Kentucky. It was in force for 35 min. 22 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 9, 2011, 10:55 AM EDT (14:55 UTC)
Expired
Apr 9, 2011, 11:30 AM EDT
In force
35 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clark County, IN, Floyd County, IN, Jefferson County, KY, Oldham County, KY

The radar

The Louisville radar (KLVX), 40 km from the middle of the area, began a volume at 14:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 9, 11:06 AM EDTHAIL 0.5Louisville, KYREPORTED ALONG DIXIE HIGHWAY.
Apr 9, 11:07 AM EDTTSTM WND DMG1 N New Albany, INDOWNED TREES BLOCKING GRAYBROOK LANE
Apr 9, 11:07 AM EDTHAIL 0.5Floyds Knobs, IN
Apr 9, 11:07 AM EDTHAIL 13 Sse Louisville, KYHAIL FELL BETWEEN 1107 AND 1122 AM
Apr 9, 11:08 AM EDTHAIL 0.7Louisville, KYREPORTED AT CHURCHILL DOWNS.
Apr 9, 11:09 AM EDTHAIL 0.753 Sw Sellersburg, IN
Apr 9, 11:11 AM EDTHAIL 0.88Sellersburg, IN
Apr 9, 11:12 AM EDTHAIL 12 N Okolona, KY
Apr 9, 11:15 AM EDTTSTM WND DMGLouisville, KYLARGE POLE DOWN HIKES POINT.
Apr 9, 11:17 AM EDTTSTM WND DMG1 Nw Pewee Valley, KYLARGE TREE BLOCKING ROLLINGTON RD AS WELL AS POWER LINES DOWN
Apr 9, 11:19 AM EDTTSTM WND DMGLouisville, KYTRESS DOWN ALONG DIXIE HIGHWAY.
Apr 9, 11:19 AM EDTHAIL 0.75Louisville, KYJEFFERSONTOWN
Apr 9, 11:20 AM EDTHAIL 0.5Jeffersontown, KY
Apr 9, 11:22 AM EDTTSTM WND DMGLouisville, KYBUILDING DAMAGE AT BLANKENBAKER AND ELECTRON DRIVE
Apr 9, 11:22 AM EDTHAIL 0.5Fern Creek, KY
Apr 9, 11:23 AM EDTHAIL 0.5Louisville, KYSOUTHWEST JEFFERSON COUNTY.
Apr 9, 11:24 AM EDTTSTM WND DMGLouisville, KYNUMEROUS POWER LINES DOWN ACROSS THE CITY.
Apr 9, 11:26 AM EDTHAIL 0.7Jeffersontown, KY
Apr 9, 11:27 AM EDTHAIL 1Jeffersontown, KY
Apr 9, 11:29 AM EDTTSTM WND DMGNew Albany, INNUMEROUS TREES DOWN ACROSS THE COUNTY.
Apr 9, 11:30 AM EDTHAIL 0.5Prospect, KY
Apr 9, 11:38 AM EDTTSTM WND DMGLouisville, KYTREE REPORTED DOWN ON A HOUSE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 9, 8:25 AM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 2.9 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 257 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
589 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
257 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

865 
WUUS53 KLMK 091455
SVRLMK
INC019-043-KYC111-185-091530-
/O.NEW.KLMK.SV.W.0084.110409T1455Z-110409T1530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1055 AM EDT SAT APR 9 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...
  THIS INCLUDES THE CITY OF LOUISVILLE...
  WESTERN OLDHAM COUNTY IN NORTH CENTRAL KENTUCKY...
  CLARK COUNTY IN SOUTH CENTRAL INDIANA...
  FLOYD COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 1130 AM EDT

* AT 1051 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
  AROUND 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM GREENVILLE TO 6 MILES SOUTHWEST OF VALLEY STATION...MOVING
  NORTHEAST AT 60 MPH. DIME SIZE HAIL MAY ALSO ACCOMPANY THESE
  STORMS.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  VALLEY STATION...
  ST. MATTHEWS...
  SHIVELY...
  PROSPECT...
  PLEASURE RIDGE PARK...
  SCOTTSVILLE AND STARLIGHT...
  WILSON AND MEMPHIS...
  RIVER BLUFF AND HARMONY VILLAGE...
  NEW MARKET AND FISHERVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE DANGEROUS CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH 
THESE STORMS. MOVE INDOORS IMMEDIATELY! STAY AWAY FROM WINDOWS.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3830 8545 3830 8547 3828 8544 3823 8542
      3818 8543 3805 8587 3815 8592 3818 8591
      3818 8593 3839 8604 3840 8603 3856 8555
TIME...MOT...LOC 1454Z 244DEG 57KT 3836 8598 3806 8588
WIND...HAIL 60MPH 0.75IN

$$

TWF
2 follow-up statements
985 
WWUS53 KLMK 091515
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1115 AM EDT SAT APR 9 2011

INC019-043-KYC111-185-091530-
/O.CON.KLMK.SV.W.0084.000000T0000Z-110409T1530Z/
CLARK IN-FLOYD IN-OLDHAM KY-JEFFERSON KY-
1115 AM EDT SAT APR 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM EDT
FOR JEFFERSON...WESTERN OLDHAM...EASTERN FLOYD AND CLARK COUNTIES...

AT 1110 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE HURRICANE FORCE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM CLARK SIDING TO FERN
CREEK...MOVING NORTHEAST AT 65 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  ST. MATTHEWS...
  SHIVELY...
  PROSPECT...
  OKOLONA...
  LYNDON...
  PARK LAKE AND FLOYDSBURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIDESPREAD HURRICANE FORCE WINDS ARE EXPECTED. MOBILE HOMES AND
VEHICLES ARE ESPECIALLY SUSCEPTIBLE AND MAY BE OVERTURNED. THESE
WINDS WILL KNOCK DOWN TREES AND POWERLINES AND DAMAGE BUILDINGS. TAKE
COVER NOW! AVOID WINDOWS.

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3830 8545 3830 8547 3828 8544 3823 8542
      3818 8543 3807 8582 3843 8593 3856 8555
TIME...MOT...LOC 1515Z 244DEG 57KT 3850 8559 3820 8550
WIND...HAIL 70MPH <.50IN

$$

AML
573 
WWUS53 KLMK 091531
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1131 AM EDT SAT APR 9 2011

INC019-043-KYC111-185-091541-
/O.EXP.KLMK.SV.W.0084.000000T0000Z-110409T1530Z/
CLARK IN-FLOYD IN-OLDHAM KY-JEFFERSON KY-
1131 AM EDT SAT APR 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON...WESTERN OLDHAM...
EASTERN FLOYD AND CLARK COUNTIES HAS EXPIRED...

THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3830 8545 3830 8547 3828 8544 3823 8542
      3818 8543 3807 8582 3843 8593 3856 8555
TIME...MOT...LOC 1515Z 244DEG 57KT 3850 8558 3819 8550

$$

AML

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 10:25 AM EDT, 30 minutes earlier.

Area forecast discussion, Apr 9, 10:25 AM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1025 AM EDT SAT APR 9 2011

...MESOSCALE UPDATE...

WELL...SVR WATCH 111 TIL 18Z FOR ALL OF CWA.  WARM FRONT STRETCHED
ACROSS THE CENTER PORTION OF THE CWA.  BWG TEMP IS 72 WHILE UPPER
50S AS BETWEEN HNB AND BMG.  MCV FROM ERN IL TO SRN IND PUSHING EAST
INTO UNSTABLE AIRMASS. THIS HAS LARGE CONVECTIVE FIELD WITH
PRODIGIOUS AMOUNTS OF LIGHTNING. THE 15 MINUTE CG STRIKES ON
ENTIRE MCV HAS >2000 STRIKES. THERE WILL BE 2 DISTINCT PERIODS OF
CONVECTIVE THREATS TODAY.

THROUGH 1230 PM EDT...
HAZARDS...1) EXCESSIVE LIGHTNING...2)DAMAGING WINDS 45-65 MPH...3)
VERY HEAVY RAIN ALONG AND NORTH OF OHIO RIVER (2 INCHES PLUS)

LOCATIONS...MAINLY N OF BG PARKWAY

THIS AFTN...DIURNAL HEATING AND STRONG LLVL POTENTIAL TEMP
DIFFERENCES...LOW-MID 60S SFC DEW POINTS...STEEP MID LEVEL LAPSE
RATE AND UNIDIRECTIONAL WINDS SHOULD PROMOTE NEW CONVECTIVE
DEVELOPMENT AND ALLOW FOR BOWING LINE SEGMENTS.

AFTER 1230 PM EDT...

HAZARDS...1) DAMAGING WINDS 45-65 MPH...2) VERY HEAVY RAIN ALONG AND
NORTH OF OHIO RIVER (2 INCHES PLUS)

LOCATIONS...EAST OF I 65...ESPECIALLY BLUEGRASS REGION

.SHORT TERM (TODAY AND TONIGHT)...

IT APPEARS SCATTERED SHOWERS AND TSTMS WILL MOVE INTO OUR FORECAST
AREA THIS MORNING AND POSSIBLY BECOME STRONG TO SVR THIS AFTERNOON
...MOST LIKELY ACRS OUR EASTERN AREAS WITH MAX DESTABILIZATION AND
INCREASING DEEP LAYER SHEAR.

SURFACE ANALYSIS SHOWS A QUASISTATIONARY BOUNDARY NEAR THE OHIO
RIVER EWD TO JUST SOUTH OF LEXINGTON. THIS BOUNDARY SHOULD LIFT NWD
TODAY WHILE NRN MO SHRTWV TROF DROPS SEWD OVER RIDGE INTO SERN
INDIANA THIS AFTERNOON AND TO THE VIRGINIAS TNGT. NERN MO/WRN IL MCS
WILL LIKELY WEAKEN AS IT TRACKS ESE THIS MORNING WITH REDEVELOPMENT
ON THE SOUTHERN FRINGES DURG THE AFTERNOON FUELED BY DIURNAL
HEATING/AFOREMENTIONED DESTABILIZATION AND INCREASING WNW FLOW IN
THE UPPER LEVELS. WILL KEEP POPS IN THE SCATTERED CATEGORY WITH THE
BEST CHC OF SEVERE MOST LIKELY ACRS OUR ERN/SERN COUNTIES. THIS
SUPPORTED BY THE SPC WRF/NAM/HRRR.

TEMPS WILL WARM TODAY TO THE WARMER GFS MOS GUIDANCE (LOWER TO MID
80S).

ALL STORMS SHOULD BE EXITING OUR FORECAST AREA BY 00Z THIS EVENING.
TEMPS WILL REMAIN MILD (60S) BUOYED BY S/SW FLOW DESPITE DECREASING
CLOUDS.

.LONG TERM (SUNDAY - MONDAY)...

THE DEEP ELONGATED 500MB TROUGH CURRENTLY DIGGING ITS HEELS OVER
SOUTHERN CALIFORNIA WILL SPEED UP A BIT BY EARLY SUNDAY AS RIDGING
BUILDS OVER THE PACIFIC NORTHWEST. AS THIS TROUGH MOVES TOWARDS THE
MIDWEST...LOW PRESSURE WILL DEVELOP LATE SUNDAY ACROSS NEBRASKA OR
IOWA...QUICKLY MOVING NORTHEAST ACROSS LAKE SUPERIOR BY EARLY
MONDAY.

AS SURFACE PRESSURES FALL TO OUR NORTHWEST SUNDAY...SOUTHWEST WINDS
WILL STRENGTHEN AND BECOME BREEZY BY AFTERNOON. WITH STRONG RIDGING
ALOFT AND WITH THE EXPECTED POSITION OF THE WARM FRONT WAY NORTH
ACROSS THE GREAT LAKES...ANTICIPATE THAT SUNDAY WILL STAY DRY WITH PARTLY
CLOUDY SKIES. RECORD HIGHS ARE EXPECTED SUNDAY FOR LOUISVILLE
LEXINGTON AND FRANKFORT.

SUNDAY/S FORECAST HIGHS     RECORD HIGHS

LOUISVILLE     88              84 (1977)
BOWLING GREEN  87              90 (1995)
LEXINGTON      85              82 (1978)
FRANKFORT      86              84 (2001)

VERY MILD TEMPERATURES EXPECTED SUNDAY NIGHT AS THE BOUNDARY LAYER
WILL TEND TO STAY MIXY AHEAD OF A SHARP SURFACE TROUGH. ALL RECENT
GUIDANCE HAVE BEEN CONSISTENT IN ADVERTISING A LINE OF SHOWERS AND
THUNDERSTORMS PRECEDING THIS TROUGH ACROSS THE OHIO VALLEY DURING
THE MORNING TO MID-DAY HOURS. PRECIP WILL LIKELY START NORTHWEST OF
THE OHIO RIVER CLOSE TO OR SHORTLY AFTER DAWN...OVERSPREADING THE
ENTIRE REGION BY LATE MORNING TO EARLY AFTERNOON.

ALTHOUGH PRECIPITABLE MOISTURE WILL INCREASE JUST PRIOR TO THIS
LINES EXPECTED ARRIVAL...THE PROGRESSIVE NATURE OF THESE STORMS WILL
TEND LIMIT AVERAGE AREAL PRECIPITATION AMOUNTS TO BETWEEN ONE HALF
INCH AND ONE INCH OF RAIN. DESPITE A STRONG LOW LEVEL WIND FIELD
JUST AHEAD OF THIS FRONTAL PASSAGE...LIMITED INSTABILITY AND A LACK
OF STRONGER DYNAMICS WILL PRECLUDE A WIDESPREAD SEVERE THREAT
OUTSIDE OF A VERY ISOLATED DAMAGING WIND GUST. IN FACT...FORECAST
SOUNDINGS HINT THAT THE BULK OF ANY CONVECTION MAY ACTUALLY DEVELOP
RIGHT BEHIND THE COLD FRONT/WIND SHIFT. LATER MONDAY...BEHIND THIS
CONVECTION...WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE TO 10 TO
20 MPH WITH HIGHER GUSTS.

HIGH PRESSURE OF PACIFIC ORIGIN WILL QUICKLY BUILD ACROSS THE OHIO
VALLEY TUESDAY. AS THE 500MB TROUGH AXIS MOVES EAST ACROSS THE
APPALACHIANS EARLY TUESDAY...SKIES SHOULD CLEAR DURING THE MORNING
HOURS. A COUPLE OF NICE DAYS ARE THEN EXPECTED WITH MOSTLY CLEAR
SKIES THROUGH THURSDAY MORNING WITH TEMPERATURES JUST A FEW DEGREES
ABOVE SEASONAL MID-APRIL MAX AND MIN VALUES OF 66/ 46.

BY THURSDAY AFTERNOON A TROUGH IS FORECAST BY THE ECMWF AND THE GFS
TO DEVELOP AND DEEPEN ACROSS THE LOWER MISSOURI VALLEY. THIS FEATURE
WILL THEN MOVE SLOWLY EAST ACROSS THE OHIO VALLEY...BRINGING COOLER
TEMPERATURES AND A CHANCE OF SHOWERS LATE THURSDAY THROUGH
FRIDAY.

&&

.AVIATION (12Z TAF ISSUANCE)...

BRIEF MVFR CONDS IN FOG WILL GIVE WAY TO MOSTLY VFR CONDS THRU THE
PERIOD WITH THE EXCEPTION OF LOWER CONDS IN TSTMS.

TSTM COMPLEX EXTENDING FROM ECNTRL IL THRU STL INTO SE MO WILL
CONTINUE TO MOVE EASTWARD. EXPECT COVERAGE OF STORMS TO DECREASE A
BIT THRU THE MID MORNING HOURS WITH MOST STORMS ON THE COOL SIDE OF
A BOUNDARY JUST SOUTH OF SDF AND LEX. ALL/MOST STORMS THIS
MORNING...ESPECIALLY IN THE SDF AND LEX VCNTY SHOULD BE ELEVATED
WITH HAIL AND HEAVY RAIN BEING THE PRIMARY THREATS. WILL CONTINUE
VCNTY REMARK FOR STORMS WITH COVERAGE STILL EXPECTED TO BE
SCATTERED...WITH THE MOST NUMEROUS ACTIVITY LIKELY IN THE SDF AND
LEX VCNTYS. MAY NEED TO AMEND LATER TO UPGRADE VCNTY REMARK TO
MORE CATEGORICAL WORDING AS STORMS MOVE CLOSER. STORMS COULD
CERTAINLY PRODUCE IFR TO MVFR CONDS IF THEY GO OVER A TAF SITE.

COMPLEX OF STORMS SHOULD BE EAST OF ALL TAF SITES BY MID/LATE
AFTERNOON.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

MESOSCALE......JDG
SHORT TERM.....DK/11
LONG TERM......JSD
AVIATION.......DK/11
Hazardous weather outlook, Apr 9, 4:00 AM EDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
400 AM EDT SAT APR 9 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-100800-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
400 AM EDT SAT APR 9 2011 /300 AM CDT SAT APR 9 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS WILL TRAVERSE OUR REGION TODAY. INCREASING
INSTABILITY AND WINDS ALOFT WILL COMBINE WITH AMPLE MOISTURE AND
RESULT IN THE STRONGEST STORMS DURING THE AFTERNOON...MAINLY EAST OF
INTERSTATE 65. SOME OF THESE STORMS COULD BECOME SEVERE...PRODUCING
DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A LINE OF THUNDERSTORMS WILL MOVE ACROSS THE REGION MONDAY MORNING
AHEAD OF A COLD FRONT. ISOLATED STRONG WINDS WILL BE THE MAIN THREAT
WITH THESE STORMS AS WELL AS LIGHTNING AND BRIEF HEAVY RAIN.

ANOTHER WEATHER SYSTEM WILL BRING THUNDERSTORMS TO THE AREA
BEGINNING THURSDAY INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT HAIL AND DAMAGING WINDS TODAY. SPOTTERS
WILL LIKELY BE NEEDED AGAIN MONDAY MORNING.

11/JSD

In the hours before

Special weather statement, Apr 9, 9:38 AM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
938 AM EDT SAT APR 9 2011

INZ083-091415-
DUBOIS-
938 AM EDT SAT APR 9 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...SMALL
HAIL...AND STRONG WINDS...

AT 932 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WASHINGTON TO 29
MILES SOUTHWEST OF WINSLOW TO 31 MILES WEST OF LIVERMORE...AND MOVING
EAST AT 50 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND
45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  JASPER...
  PORTERSVILLE AND MILLERSPORT...
  IRELAND AND HAYSVILLE...
  KELLERVILLE AND HUNTINGBURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3851 8708 3851 8707 3852 8700 3850 8695
      3850 8689 3853 8685 3853 8674 3827 8691
      3820 8692 3820 8708 3821 8708 3832 8709
TIME...MOT...LOC 1335Z 252DEG 41KT 3870 8718 3812 8758
          3764 8762

AML
Special weather statement, Apr 9, 10:00 AM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1000 AM EDT SAT APR 9 2011

INZ083-084-089-KYZ023>025-091445-
BRECKINRIDGE-CRAWFORD-DUBOIS-HANCOCK-MEADE-PERRY-
900 AM CDT SAT APR 9 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...SMALL HAIL...AND
STRONG WINDS...

AT 955 AM EDT/855 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10
MILES SOUTH OF WINSLOW TO 7 MILES NORTHWEST OF WHITESVILLE...AND
MOVING EAST AT 50 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND
45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  HAWESVILLE...
  HARDINSBURG...
  TELL CITY...
  WEBERSTOWN AND FLORAL...
  HUNTINGBURG AND PETRI...
  BRETZVILLE AND VICTORIA CROSSROADS...
  KYANA AND SAINT MARKS...

THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE
MARKERS 74 AND 86.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3833 8647 3776 8618 3772 8621 3771 8622
      3769 8672 3774 8683 3783 8686 3783 8692
      3788 8691 3790 8693 3789 8698 3793 8699
      3794 8693 3799 8686 3801 8678 3810 8679
      3813 8682 3819 8680 3820 8708 3832 8709
TIME...MOT...LOC 1400Z 265DEG 41KT 3825 8711 3777 8688

AML
Special weather statement, Apr 9, 10:43 AM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1043 AM EDT SAT APR 9 2011

INZ076>079-084-090>092-091530-
CLARK-CRAWFORD-FLOYD-HARRISON-JEFFERSON-ORANGE-SCOTT-WASHINGTON-
1043 AM EDT SAT APR 9 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...

AT 1037 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST
OF BROWNSTOWN TO ENGLISH...AND MOVING EAST AT 50 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 45 TO
55 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  PAOLI...
  SCOTTSBURG...
  SALEM...
  NEW ALBANY...
  ENGLISH...
  SHORTS CORNER AND ORGAN SPRINGS...
  PUMPKIN CENTER AND SOUTH BOSTON...
  DAISY HILL AND LITTLE YORK...
  CHESTNUT HILL AND BUNKER HILL...

THESE STORMS WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE
MARKERS 16 AND 8.

THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE
MARKERS 118 AND 123.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3846 8556 3843 8563 3833 8566 3828 8572
      3829 8657 3869 8643 3869 8633 3877 8629
      3879 8622 3878 8617 3879 8609 3875 8599
      3876 8592 3873 8587 3881 8581 3883 8574
      3883 8565 3892 8555 3892 8539
TIME...MOT...LOC 1442Z 270DEG 43KT 3877 8614 3829 8633

AML

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 9:38 AM EDTSpecial Weather StatementLMKDubois37 min
Apr 9, 9:54 AM EDTSevere Thunderstorm WarningLMKCrawford, Dubois, Orange36 min
Apr 9, 10:00 AM EDTSpecial Weather StatementLMKPerry45 min
Apr 9, 10:12 AM EDTSevere Thunderstorm WarningLMKCrawford, Dubois, Perry33 min
Apr 9, 10:22 AM EDTSevere Thunderstorm WarningLMKCrawford, Harrison, Orange, Washington23 min
Apr 9, 10:35 AM EDTSevere Thunderstorm WarningLMKCrawford, Floyd, Harrison25 min
Apr 9, 10:43 AM EDTSpecial Weather StatementLMKClark, Crawford, Floyd, Scott, Washington47 min
Apr 9, 11:21 AM EDTSevere Thunderstorm WarningLMKClark24 min
Apr 9, 11:27 AM EDTSpecial Weather StatementLMKJefferson33 min
Apr 8, 9:13 PM EDTSpecial Weather StatementLMKClark47 min
Apr 8, 9:40 PM EDTSpecial Weather StatementLMKClark20 min
Apr 9, 11:16 AM EDTSevere Thunderstorm WarningLMKBullitt, Jefferson, Shelby, Spencer29 min
Apr 9, 11:32 AM EDTSevere Thunderstorm WarningLMKAnderson, Franklin, Shelby28 min
Apr 9, 11:44 AM EDTSpecial Weather StatementLMKBourbon, Clark, Harrison, Nicholas, Scott46 min
Apr 9, 11:52 AM EDTSevere Thunderstorm WarningLMKAnderson, Woodford23 min
Apr 9, 12:05 PM EDTSpecial Weather StatementLMKFranklin, Scott25 min
Apr 9, 12:14 PM EDTSpecial Weather StatementLMKFayette31 min
Apr 9, 12:20 PM EDTSpecial Weather StatementLMKNelson, Washington25 min
Apr 9, 12:27 PM EDTSpecial Weather StatementLMKHardin33 min
Apr 9, 12:30 PM EDTSpecial Weather StatementLMKHarrison, Nicholas30 min
Apr 9, 12:47 PM EDTSpecial Weather StatementLMKBoyle, Mercer, Washington28 min
Apr 9, 1:03 PM EDTSpecial Weather StatementLMKNelson27 min
Apr 9, 1:07 PM EDTSevere Thunderstorm WarningLMKNelson, Washington23 min
Apr 9, 1:13 PM EDTSevere Thunderstorm WarningLMKAdair, Casey, Taylor32 min
Apr 9, 1:23 PM EDTSevere Thunderstorm WarningLMKClark, Madison22 min
Apr 9, 1:25 PM EDTSevere Thunderstorm WarningLMKCasey, Lincoln35 min
Apr 9, 1:33 PM EDTSpecial Weather StatementLMKClark27 min
Apr 9, 1:38 PM EDTSevere Thunderstorm WarningLMKGarrard, Lincoln37 min
Apr 9, 1:52 PM EDTSpecial Weather StatementLMKMadison8 min
Apr 9, 1:57 PM EDTTornado WarningLMKCasey3 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.